Osteoporosis

View previous topic View next topic Go down

Osteoporosis

Post by Iceman on Fri 28 Oct 2016, 19:10

I've just found out I have osteoporosis. (T-2.8. )
I am also a gulf war veteran.

Has anyone ever successfully service connected osteoporosis with whatever  the super secret set of cocktail injections we were given?

I've also recently read that it has been proven there was gas in some of the scuds. Any service connection with that?

Iceman
CSAT Member

Number of posts : 58
Location : Calgary
Registration date : 2016-05-03

Back to top Go down

Re: Osteoporosis

Post by Trooper on Fri 28 Oct 2016, 20:19

I've not heard of any direct link from gas or injections to Osteoporosis. That said, others may have info that links this.

However, I know medication such as long term use of Prednisone and other medication as a secondary to the cause.

Causes of Secondary Osteoporosis

Secondary osteoporosis results from medications or other medical conditions.

Medications. Medications that can cause osteoporosis include:

Oral corticosteroids (also called steroids or glucocorticoids) can reduce bone mass. Inhaled steroids may also cause bone loss when taken at higher doses for long periods of time.
Loop diuretics, such as furosemide (Lasix, generic), increase the kidneys’ excretion of calcium, which can lead to thinning bones. Thiazide diuretics, on the other hand, protect against bone loss, but this protective effect ends after use is discontinued .
Hormonal contraceptives that use progestin without estrogen (such as Depo-Provera injection or other progestin-based contraceptives), can cause loss of bone density. For this reason, Depo-Provera injections should not be used for longer than 2 years.
Anticonvulsant (anti-seizure) drugs increase the risk for bone loss (as does epilepsy itself).
Proton pump inhibitors (PPIs), which are used to treat gastroesophageal reflux disease (“heartburn”), can increase the risk for bone loss and fractures when they are used at high doses for more than a year. These drugs include omeprazole (Prilosec, generic), lansoprazole (Prevacid), and esomeprazole (Nexium).
Other drugs that increase the risk for bone loss include the blood-thinning drug heparin, and hormonal drugs that suppress estrogen (such as gonadotropin-releasing hormone agonists and aromatase inhibitors).  
Medical Conditions. Osteoporosis can be secondary to other medical conditions, including alcoholism, diabetes, thyroid imbalances, chronic liver or kidney disease, Crohn's disease, celiac disease, scurvy, rheumatoid arthritis, leukemia, cirrhosis, gastrointestinal diseases, vitamin D deficiency, lymphoma, hyperparathyroidism, anorexia nervosa, premature menopause, and rare genetic disorders such as the Marfan and Ehlers-Danlos syndromes.

http://umm.edu/health/medical/reports/articles/osteoporosis

Just to add to my post and I'm sure most already know this but I'll post it for info purposes.
Any prescribed medication for a condition that your allotted benefits for from VAC, and a new diagnose is discovered from the affects of taking those prescribed meds, you are entitled to submit a new claim for your new diagnose condition, as a consequential claim from taking those prescribed meds.
Having your GP or Specialist confirm this is key in being approved.
avatar
Trooper
CSAT Member

Number of posts : 4994
Location : New Brunswick
Registration date : 2013-02-18

Back to top Go down

Re: Osteoporosis

Post by teentitan on Sat 29 Oct 2016, 11:04

Iceman that super secret set of inoculations we got are still that...super secret.

As trooper stated above if you have been on a drug to treat an injury from the Gulf War or an injury before 2006 and it can cause osteoporosis then it is a consequential claim.

I have talked to many doctors, researchers, and have gone to one of the best hospitals for osteoporosis in Toronto; The Womens College Hospital. They specialize in this area and my doctor took a copy of my inoculation book of all the shots we got in the Gulf and shared it with her colleagues and it came back as a head scratcher. They didn't even recognize some of the shots we got.

Now this was about 5/6 years ago so there might have been some new found results. Try surfing some American and British vet forums about the Gulf War. They might have some results.

In the meantime ask you doctor for the bone building pills. It's not the cure but it slows the process down. It did for me when I was on the edge of osteoporosis. Oh and start to modify your diet with calcium enriched foods like orange juice, milk, some crackers/cookies. They will be marked. A sit-down with a dietitian will help as well. They can point out a lot of foods that will slow down the osteo.
avatar
teentitan
CSAT Member

Number of posts : 3225
Location : ontario
Registration date : 2008-09-19

Back to top Go down

Re: Osteoporosis

Post by Iceman on Sat 29 Oct 2016, 14:06

I haven't actually got the diagnosis from my dr yet. I had a bone density yesterday and the tech went oh no., that's not good.... even though she said she wasn't supposed to, she gave me my t scores and said my dr would be contacting me, that it wasn't good

I I have not had any treatments post GW that would have caused it that I know of. Earlier this year I had a fusion on my foot for joint disintegration. Foot is NVC awarded at 10%. My last recheck with surgeon he said the bone mass is a lot less that pre surgery most likely due to inactivity of foot.

On a recent checkup with my family dr I mentioned that and he ordered to bone density to rule out osteoporosis as too young.

For the super secret shots, I got a copy of my medical docs a few years ago, and the pre deployment vaccinations were not complete. I know I had a lot more than was recorded.



Iceman
CSAT Member

Number of posts : 58
Location : Calgary
Registration date : 2016-05-03

Back to top Go down

Re: Osteoporosis

Post by teentitan on Sat 29 Oct 2016, 14:51

I know it sucks especially when it comes to the shots we got. The whole Depleted Uranium (DU) debacle was just that a debacle.

We unfortunately are like the mefloquine group....got shots and the CF didn't know what they were injecting us with.

If your t-scores are somehow related to your injury then put the claim in anyways. At least you will have it on the record and if something comes up in your future where you need extra help or living aids you get them.

Oh and my family doctor said I was too young for osteoporosis also. The specialists said "None of my older clients have had injections and exposures like a soldier is exposed to. So in your case age has nothing to do with it."

Hope you like broccoli because it is vitamin D enriched! LOL There is vitamin D enriched orange juice and it goes good with vodka....just sayin'
avatar
teentitan
CSAT Member

Number of posts : 3225
Location : ontario
Registration date : 2008-09-19

Back to top Go down

View previous topic View next topic Back to top


 
Permissions in this forum:
You cannot reply to topics in this forum